MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-5-20-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that during an aneurysm coiling procedure, the concerto coil did not detach.The device was replaced.No patient injury occurred.The device was used and prepared per the instructions for use.
 
Additional Manufacturer Narrative
The concerto coil was returned without the instant detacher and inside of a shipping box.The concerto coil was within its inner pouch.The instant detacher was discarded; therefore, any contributing factors from the instant detacher could not be assessed.The actuator interface crimps, the tack weld replacement (twr) crimps and the pushwire distal to the break indicator at the manual detachment location (via hypotube) were found to be intact.The implant appeared to be damaged and still attached to the pushwire within the introducer sheath.The concerto coil was removed from within the introducer sheath for further evaluation.The pushwire appeared to be bent at 23.0 cm and 88.5 cm from the proximal end.The coin was located against the lumen stop with the coil shield present and implant coil still attached.An in-house instant detacher was then used for a detachment attempt.The concerto implant coil successfully detached from the pushwire within 2 attempts.The outer jacket was then removed to gain access the coin.The coin was meas ured in 3 locations and was found to be within specifications.The coin was measured in 3 locations and was found to be within specifications.Specification dimensions for the coin are: at 0.063mm: 0.063mm-0.089mm; @ 0.127mm: 0.075mm- 0.105mm; at 0.275mm: 0.086mm-0.108mm.Measured 0.087mm at 0.063mm; measured 0.094mm at 0.127mm; measured 0.098mm at 0.275mm.The inner diameter of the lumen stop was found to be visually acceptable.The lumen stop inner diameter (id) was measured and found to be within specification.Specification dimension for the lumen stop inner fit id is 0.00220" minimum, and for the lumen stop inner fit id is 0.0029" maximum.It was measured 0.00284".The retainer ring inner diameter (id) was measured and found to be within specification.Specification dimension for the retainer ring inner dimension is 0.00455"+/- 0.00010 ".It was measured 0.00452".The detach element was then removed from the implant coil for evaluation.The detach element was in good shape and the detachment ball was found to be within specification = 0.0038" +/- 0.00010".The detachment ball was measured to be 0.0038".All other subassemblies appeared to be normal and no other anomalies were observed.Based on the concerto coil analysis and on the event description, the customer report of ¿non-detachment¿ was confirmed.The concerto coil was returned for evaluation with the implant coil still attached to the pushwire.The cause for the non-detachment could not be determined; however, the intact tack weld replacement (twr) crimps likely led to the ¿non-detachment¿ issue.The intact tack weld replacement crimps is evidence that the instant detacher did not break the tack weld replacement crimps; thus, prohibiting the actuation of the detachment mechanism.However, the concerto coil was successfully detached from the pushwire within 2 attempts with an in-house instant detacher.The customer reported that they did not utilize a second instant detacher after the first instant detacher failed to detach the implant coil.In addition, the customer did not attempt to detach the implant coil by using the manual method of detachment as instructed per the ifu.The cause for the damages to the concerto coil and the pushwire could not be determined.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8070713
Report Number2029214-2018-00937
Device Sequence Number16626528
Product Code KRD
UDI-Device Identifier00847536013520
UDI-Public00847536013520
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model NumberNV-5-20-HELIX
Device Catalogue NumberNV-5-20-HELIX
Device Lot NumberA646896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1